Alert archive / New York / Lake Effect Snow Advisories in 2012
Lake Effect Snow Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 14, 2012, 10:45 AM EST for Erie County, New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 10:45 AM EST (15:45 UTC)
- Expired
- Jan 14, 2012, 4:01 PM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WWUS41 KBUF 141545 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1045 AM EST SAT JAN 14 2012 NYZ019-020-142300- /O.CON.KBUF.LE.W.0002.000000T0000Z-120114T2300Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 1045 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST AMOUNTS ACROSS NORTHERN PORTIONS OF CHAUTAUQUA AND CATTARAUGUS COUNTIES. * TIMING...THROUGH EARLY THIS EVENING. * HAZARDS...HEAVY LAKE EFFECT SNOW. * ACCUMULATIONS...3 TO 6 INCHES IN THE MOST PERSISTENT LAKE SNOWS TODAY. * WINDS...NORTHWEST 5 TO 15 MPH. * IMPACTS...ADDITIONAL SNOW WILL RESULT IN CONTINUED HAZARDOUS DRIVING CONDITIONS. THIS WILL ESPECIALLY BE THE CASE OVER NORTHERN PORTIONS OF THE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ085-142345- /O.NEW.KBUF.LE.Y.0002.120114T1545Z-120115T0000Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 1045 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATIONS...SOUTHERN ERIE COUNTY WITH HEAVIEST ACCUMULATIONS SOUTH OF HAMBURG. * TIMING...THROUGH EARLY THIS EVENING. * ACCUMULATIONS...3 TO 6 INCHES IN THE MOST PERSISTENT LAKE SNOWS TODAY AND AN INCH OR LESS TONIGHT. * WINDS...NORTHWEST 5 TO 15 MPH. * VISIBILITIES...AS LOW AS ONE HALF MILE AT TIMES. * IMPACTS...ADDITIONAL SNOW WILL RESULT IN CONTINUED HAZARDOUS DRIVING CONDITIONS. THIS WILL ESPECIALLY BE THE CASE ACROSS AREAS SOUTH OF HAMBURG AND ACROSS THE HIGHER TERRAIN OF SOUTHERN ERIE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004>006-142345- /O.EXT.KBUF.WW.Y.0002.000000T0000Z-120115T0300Z/ WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO 1045 AM EST SAT JAN 14 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATIONS...WAYNE AND NORTHERN CAYUGA COUNTIES AND WESTERN PORTIONS OF OSWEGO COUNTY. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...UP TO 3 INCHES TODAY AND AN INCH OR LESS THIS EVENING. * WINDS...NORTHWEST 10 TO 15 MPH. * IMPACTS...SNOW SHOWERS WILL BE ONGOING THROUGH THE AFTERNOON AND EARLY EVENING HOURS...PRODUCING CONTINUED HAZARDOUS DRIVING CONDITIONS AND OCCASIONALLY REDUCING VISIBILITIES TO ONE HALF MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
1 follow-up statement
759 WWUS41 KBUF 142101 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 401 PM EST SAT JAN 14 2012 NYZ085-142215- /O.CAN.KBUF.LE.Y.0002.000000T0000Z-120115T0000Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 401 PM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. A FEW FLURRIES OR LIGHT SNOW SHOWERS MAY HANG AROUND OVER THE NEXT COUPLE OF HOURS BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. $$ NYZ004>006-142215- /O.CAN.KBUF.WW.Y.0002.000000T0000Z-120115T0300Z/ WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO 401 PM EST SAT JAN 14 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW FLURRIES OR LIGHT SNOW SHOWERS MAY HANG AROUND OVER THE NEXT COUPLE OF HOURS BUT NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. $$ NYZ019-020-142300- /O.CON.KBUF.LE.W.0002.000000T0000Z-120114T2300Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 401 PM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES. GREATEST AMOUNTS ACROSS NORTHERN PORTIONS OF CHAUTAUQUA AND CATTARAUGUS COUNTIES. * TIMING...THROUGH EARLY THIS EVENING. * HAZARDS...HEAVY LAKE EFFECT SNOW. * ACCUMULATIONS...UP TO TWO INCHES THE MOST PERSISTENT LAKE SNOWS THIS AFTERNOON. * WINDS...NORTH 5 TO 10 MPH. * IMPACTS...ADDITIONAL SNOW WILL RESULT IN CONTINUED HAZARDOUS DRIVING CONDITIONS. THIS WILL ESPECIALLY BE THE CASE OVER NORTHERN PORTIONS OF THE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 14, 6:34 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 14, 6:34 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
634 AM EST SAT JAN 14 2012
.SYNOPSIS...
LAKE SNOWS WILL CONTINUE SOUTHEAST OF BOTH LAKES TODAY AS A
SECONDARY ARCTIC COLD FRONT WILL DROP ACROSS OUR REGION. THIS WILL
PLUNGE OUR TEMPERATURES SOME 10 TO 15 DEGREES BELOW NORMAL MID
JANUARY NORMALS. HIGH PRESSURE WILL THEN DRIFT OVERHEAD TONIGHT AND
SUNDAY...AND WHILE THIS WILL KEEP OUR VERY COLD AIRMASS IN PLACE...
IT WILL ALSO PRODUCE FAIR WEATHER FOR THE REGION. WARMER AIR WILL
PUSH NORTH MONDAY AND TUESDAY...BUT THIS WILL BE ACCOMPANIED BY
ANOTHER ROUND OF WET WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
WHILE THERE WILL STILL BE LAKE EFFECT SNOW FLYING SOUTHEAST OF BOTH
LAKES ERIE AND ONTARIO TODAY...CONDITIONS ACROSS THE REMAINDER OF
THE REGION WILL BE VASTLY IMPROVED FROM YESTERDAYS FRIDAY THE 13TH
WINTER BLAST. SOME DETAILS...
A BROAD LONGWAVE TROUGH CENTERED OVER EASTERN NORTH AMERICA WILL
HELP TO FEED SOME POLAR AIR SOUTHWARDS FROM THE JAMES BAY REGION
DURING THIS PERIOD...WITH A SECONDARY ARCTIC FRONT INTRODUCING THE
COLDEST OF THIS AIRMASS TO OUR REGION. THE FRONT WAS STRETCHED
ACROSS THE LONG AXIS OF LAKE ONTARIO EARLY THIS MORNING...AND AS THE
DAY PROGRESSES...THIS FRONT WILL SETTLE SOUTH TO THE PENNSYLVANIA
BORDER. AS OF 09Z...THE AIRMASS TO THE NORTH OF THIS FRONT FEATURED
SFC TEMPS IN THE VCNTY OF ZERO TO -10F WHILE AT THE SAME TIME...
SITES SOUTH OF LK ONTARIO WERE IN THE TEENS AND 20S. THIS ARCTIC
AIRMASS WILL BE MODIFIED SOMEWHAT AS IT MAKES ITS WAY ACROSS THE
LAKE TODAY...BUT FOR SITES EAST OF LK ONTARIO...THEY WILL NOT BE AS
FORTUNATE.
IN THE WAKE OF THE FRONT TODAY...TEMPERATURES SOUTH OF LK ONTARIO
WILL BE NEARLY STEADY IN THE TEENS TO NEAR 20...WHILE THE MERCURY
WILL DROP OFF INTO THE SINGLE DIGITS ACROSS THE NORTH COUNTRY.
ALONG WITH THE VERY COLD CONDITIONS...THERE WILL BE MORE LAKE EFFECT
SNOW SOUTHEAST OF BOTH LAKES. THIS WILL ESPECIALLY BE THE CASE
SOUTHEAST OF LAKE ERIE WHERE A SLIGHTLY HIGHER CAP WILL ALLOW
ANOTHER 3 TO 6 INCHES OF ACCUMULATION FOR PARTS OF THE WRN SOUTHERN
TIER. THE LAKE EFFECT SNOW WARNING WILL REMAIN IN PLACE FOR WYOMING
AND SOUTHERN ERIE COUNTIES UNTIL 18Z...BUT BECAUSE THE LOW LEVEL
FLOW WILL VEER MORE TO THE NORTHWEST AND CONCENTRATE THE LAKE SNOW
FURTHER SOUTH DURING THE AFTERNOON...THE LES WARNING WILL BE IN
EFFECT UNTIL 23Z FOR CHAUTAUQUA AND CATTARAUGUS COUNTIES.
OFF OF LK ONTARIO...THE PASSAGE OF THE SECONDARY ARCTIC FRONT HAS AT
LEAST TEMPORARILY SHUT DOWN THE LAKE EFFECT SNOW AS TOO MUCH SHEAR
AND POSSIBLY MUCH DRIER MID LEVEL AIR HAS BEEN INTRODUCED. STILL
FEEL THAT AS WINDS REALIGN THIS MORNING...AN RELATIVELY UNIMPRESSIVE
BAND OF LAKE SNOW WILL EXTEND ALONG THE SOUTH SHORE OF LK ONTARIO
ACROSS PARTS OF NORTHERN WAYNE ANSD CAYUGUA COUNTIES TO OSWEGO
COUNTY. THE DRIER MID LEVEL AIR AND A CAP OF ONLY ABOUT 6K FT SHOULD
LIMIT THE SNOW IN THIS AREA TO ANOTHER 1 TO 3 INCHES...SO THIS WILL
BE COVERED BY EXTENDING THE CURRENT LAKE EFFECT SNOW ADVISORY UNTIL
MIDDAY.
TONIGHT...RIDGING WILL BUILD OVER THE UPPER GREAT LAKES AND WILL
PUSH FAIRLY STRONG HIGH PRESSURE OVER OUR REGION. THE ASSOCIATED
SUBSIDENCE WILL MEAN FAIR WETAHER FOR MOST SITES...BUT H85 TEMPS OF
-16 TO -18C WILL KEEP SOME LIGHT LAKE EFFECT SNOWS IN PLACE FOR
SITES SOUTHEAST OF LK ONTARIO AND PARTICULARLY LK ERIE. WHILE
NIGHTTIME SNOWS SHOULD NOT TOTAL MORE THAN ANOTHER INCH OR TWO OFF
ERIE...A HIGHER CAP WILL JUSTIFY THE USE OF LIKELY POPS (CHC OFF
ONTARIO).
IN TERMS OF TONIGHTS TEMPS...IT WILL BE THE COLDEST NIGHT OF THE
SEASON AS LIGHT WINDS...A FRESH SNOWPACK AND PARTLY CLOUDY SKIES
(OUTSIDE LAKE EFFECT) WILL PROMOTE VERY GOOD RADIATIONAL COOLING.
WILL UNDERCUT THE MAV/MET GUIDANCE IN MOST AREAS BY 3-5 DEG F
BECAUSE OF THE SNOWPACK...SO EXPECT THE MAJORITY OF THE REGION TO
DROP TO BETWEEN ZERO AND 5F WITH BELOW ZERO READINGS IN THE SRN TIER
VALLEYS AND PARTICULARLY EAST OF LK ONTARIO WHERE LOWS WILL BE IN
THE VCNTY OF -10 TO -15F.
WITH SFC TEMPERATURES OF THIS MAGNITUDE...LATER SHIFTS WILL HAVE TO
KEEP A CLOSE EYE ON APPARENT TEMPS. THE WINDS SHOULD BE TOO LIGHT TO
GENERATE MUCH OF A WIND CHILL OVER THE REGION AS A WHOLE...BUT
VALUES WILL APPROACH ADVISORY CRITERIA EAST OF LK ONTARIO. IN
FACT...THE TUG HILL PLATEAU WILL LIKELY HAVE VALUES OF -20 TO -25F
SO AN ADVISORY FOR THIS SMALL AREA MAY HAVE TO BE ISSUED LATER TODAY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE DROPPING SOUTH ACROSS NEW YORK STATE WILL BRING AN END
TO ANY LAKE EFFECT SNOW SHOWERS/FLURRIES THAT MAY LINGER INTO THE
EARLY MORNING. OTHERWISE...EXPECT PARTLY TO MOSTLY SUNNY SKIES AS
THE SURFACE RIDGE SLIDES SOUTH ACROSS THE STATE. THE INCREASE IN
SUNSHINE WILL OFFER LIMITED BENEFIT IN TERMS OF TEMPERATURES
HOWEVER...WITH READINGS STRUGGLING TO GET ABOVE 20 DEGREES ACROSS
MOST OF THE CWA.
AS THE SURFACE RIDGE SLIDES TO THE EAST COAST SUNDAY NIGHT...A
SIGNIFICANT WARMING TREND WILL GET UNDERWAY ALOFT. AT THE
SURFACE...EXPECT TEMPERATURES TO HOLD STEADY OR BOTTOM OUT EARLY
...THEN RISE SLOWLY OVERNIGHT. LIMITED MID LEVEL MOISTURE ASSOCIATED
WITH THE WARM AIR ADVECTION PATTERN MAY BRING A FEW SNOW
SHOWERS/FLURRIES TO THE NORTH COUNTRY BEFORE DAYBREAK MONDAY.
ON MONDAY...THE SOUTHERLY FLOW BEHIND THE SLOWLY DEPARTING HIGH AND
AN APPROACHING MIDWEST COLD FRONT WILL ALLOW TEMPERATURES TO
MODERATE FURTHER...WITH LOCATIONS ALONG THE LAKE PLAINS EXPECTED TO
REACH 40 DEGREES DURING THE AFTERNOON...WHILE THE HIGHER ELEVATIONS
EAST OF LAKE ONTARIO REMAIN IN THE 20S. ALSO EXPECT BREEZY TO WINDY
CONDITIONS TO ACCOMPANY THE INCREASING PRESSURE GRADIENT BETWEEN THE
SURFACE RIDGE AND COLD FRONT. THE MODELS CONTINUE TO SHOW MODERATELY
STRONG WINDS JUST A FEW JUST A FEW THOUSAND FEET ABOVE THE
SURFACE...BUT THE PRESENCE OF A LOW LEVEL INVERSION...ASSOCIATED
WITH WARM AIR ADVECTION...WILL TEND TO PREVENT THE HIGHER WINDS FROM
MIXING DOWN TO THE SURFACE.
THE SOUTHERLY FLOW ON MONDAY WILL ALSO BE ACCOMPANIED BY AN INCREASE
IN LOW LEVEL MOISTURE DURING THE AFTERNOON. THIS COULD RESULT IN A
FEW RAIN SHOWERS ACROSS WESTERN NEW YORK TOWARD THE END OF THE DAY.
BOUNDARY LAYER TEMPERATURES MAY BE COLD ENOUGH ACROSS THE HIGHER
ELEVATIONS TO SUPPORT A MIX OF SNOW AND SLEET.
AS THE SURFACE COLD FRONT INTERACTS WITH INCREASING LOW LEVEL
MOISTURE MONDAY NIGHT...PCPN WILL BECOME MORE WIDESPREAD AND PICK UP
IN INTENSITY AS THE NIGHT WEARS ON. THE GFS AND ECWMF STILL SHOW
COOLER TEMPERATURES WITHIN THE BOUNDARY LAYER COMPARED TO THE NAM.
THEREFORE...WHILE MOST OF THE CWA WEST OF THE NORTH COUNTRY WILL
LIKELY SEE MAINLY RAIN SHOWERS...A MIX OF RAIN...SLEET AND SNOW MAY
OCCUR ACROSS THE HIGHER ELEVATIONS. EAST OF LAKE ONTARIO...THE
LATEST TEMPERATURES PROFILES SUGGESTS THAT SNOW IS MORE LIKELY. OF
COURSE...ANY ISSUES REGARDING PCPN TYPE MAY CHANGE WITH SUBSEQUENT
MODEL RUNS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THIS TIME PERIOD WILL START MILD AND WET...BEFORE A COLD FRONT
CROSSES THE REGION LATE TUESDAY. EXPECT ANY MIXED PCPN TO CHANGE
OVER TO ALL RAIN AS BOUNDARY LAYER TEMPERATURES CONTINUE TO MODERATE
AHEAD OF THE COLD FRONT. STRONG COLD AIR ADVECTION BEHIND THE FRONT
TUESDAY NIGHT WILL CHANGE THE RAIN BACK TO SNOW.
A POOL OF MUCH COLDER AIR ALOFT WILL SURGE SOUTHWARD FROM NORTHERN
CANADA AND CROSS THE REGION WEDNESDAY AND THURSDAY...AND POSSIBLE
THURSDAY NIGHT. THE ECMWF HOLDS ONTO THIS AIRMASS FOR ABOUT 12 HOURS
LONGER THAN THE GFS. WITH THE COLD FLOW OVER THE EASTERN GREAT LAKES
WITHIN THE BROAD CYCLONIC FLOW ALOFT WE WILL HAVE CHCS FOR LAKE
EFFECT SNOW WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THOUGH
PLACEMENT AND INTENSITY IS STILL VERY UNCERTAIN AT THIS TIME.
REGARDING TEMPERATURES...WILL GO SLIGHTLY BELOW MODEL GUIDANCE FOR
WEDNESDAY NIGHT AND THURSDAY AND TAKE A BLEND OF THE ECMWF/GFS FOR
OVERNIGHT LOWS THURSDAY NIGHT. THIS WILL LEAD TO OVERNIGHT LOWS
WEDNESDAY NIGHT IN THE SINGLE DIGITS INLAND...AND NEAR ZERO ACROSS
THE NORTH COUNTRY. HIGHS THURSDAY WILL STRUGGLE TO REACH BACK INTO
THE 20S.
FOR FRIDAY A MODERATING AIRMASS AS THE CORE OF THE COLD AIR ALOFT
RETREATS TO THE NORTH AND EAST. TEMPERATURES FRIDAY ARE FORECAST
TO BE A LITTLE WARMER...THOUGH STILL LIKELY BELOW NORMAL WITH A CHC
FOR LIGHT SNOW WITH INCREASING WAA.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A COLD NORTHWESTERLY FLOW ACROSS THE LOWER GREAT LAKES WILL PRODUCE
FAIRLY WIDESPREAD MVFR CIGS THIS MORNING...WITH IFR CONDITIONS AT
TIMES SOUTHEAST OF LAKE ERIE (KJHW) IN LAKE SNOWS.
DURING THE COURSE OF THE LATE MORNING AND MIDDAY...CIGS WILL OPEN UP
TO VFR LEVELS FOR KART...WITH ALL BUT KJHW LIKELY TO FOLLOW DURING
THE AFTERNOON.
FOR TONIGHT...HIGH PRESSURE WILL BUILD ACROSS THE REGION WITH VFR
WEATHER EXPECTED FOR ALL SITES EXCEPT FOR LEFTOVER MVFR CIGS
SOUTHEAST OF LK ERIE.
OUTLOOK...
SUNDAY AND MONDAY...VFR.
TUESDAY...MVFR/VFR WITH RAIN OR WET SNOW LIKELY.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SNOW.
&&
.MARINE...
WHILE THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO RELAX IN THE
WAKE OF A DEPARTING STORM OVER FAR EASTERN QUEBEC...SMALL CRAFT
ADVISORIES WILL REMAIN IN PLACE THROUGH MIDDAY FOR LAKE ERIE AND THE
SOUTH SHORE OF LAKE ONTARIO. THIS WILL BE DUE TO MODERATE
NORTHWESTERLIES THAT WILL DELAY THE LOWERING OF WAVES BELOW SMALL
CRAFT ADVISORY CRITERIA.
AS HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES THIS AFTERNOON
AND TONIGHT...LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE ANTICIPATED.
THESE CONDITIONS WILL CONTINUE THROUGH THE DAY SUNDAY WHEN THE SFC
HIGH WILL MOVE ACROSS...AND TO THE EAST OF THE REGION.
SOUTHERLY WINDS WILL THEN FRESHEN SUNDAY NIGHT AND MONDAY AS THE
LOWER LAKES REGION WILL BE FOUND BETWEEN EXITING HIGH PRESSURE AND
AN APPROACHING STORM SYSTEM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ004>006.
LAKE EFFECT SNOW WARNING UNTIL 6 PM EST THIS EVENING FOR
NYZ019-020.
LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ012-085.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR
LOZ042>044.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
LOZ045.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...TJP
LONG TERM...THOMAS/TJP
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jan 14, 7:16 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 716 AM EST SAT JAN 14 2012 NYZ019-020-151230- CHAUTAUQUA-CATTARAUGUS- 716 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-151230- WYOMING-SOUTHERN ERIE- 716 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. ADDITINOAL LAKE EFFECT SNOW SHOWERS COULD ACCUMULATE AN ADDITIONAL ONE TO THREE INCHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-151230- JEFFERSON-LEWIS- 716 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-151230- OSWEGO- 716 AM EST SAT JAN 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-151230- WAYNE-NORTHERN CAYUGA- 716 AM EST SAT JAN 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-013-014-021-151230- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 716 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-151230- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 716 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jan 14, 8:18 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 818 AM EST SAT JAN 14 2012 NYZ019-020-141500- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 818 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW TO CONTINUE... A WELL ORGANIZED LAKE EFFECT SNOW BAND...APPROXIMATELY 15 MILES WIDE...FROM THE SHORE OF LAKE ERIE BETWEEN SILVER CREEK AND DUNKIRK STRETCHING ACROSS INTERSTATE 90 SOUTHEASTWARD INTO CATTARAUGUS COUNTY WILL CONTINUE ACROSS THE REGION THIS MORNING. EXPECT MODERATE TO AT TIMES HEAVY SNOWFALL...SNOWFALL RATES OF 1 TO 2 INCH PER HOUR THROUGH 10 PM. DUE TO THE RECENT AND CONTINUING SNOWFALL...SIDEWALKS...PARKING LOTS AND AREA ROADWAYS REMAIN VERY SLICK AND IN MOST LOCATIONS SNOW COVERED. USE EXTREME CAUTION WHEN TRAVELING EARLY THIS MORNING...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATION.
Special weather statement, Jan 14, 10:04 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1004 AM EST SAT JAN 14 2012 NYZ019-020-141700- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 1004 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW TO CONTINUE THE REST OF THIS MORNING... A BROADENING AREA OF MODERATE TO AT TIMES HEAVY LAKE EFFECT SNOW FROM FROM DUNKIRK TO STURGEON POINT ACROSS INTERSTATE 90 EASTWARD TO NORTH BOSTON AND POINTS SOUTHWARD. THIS LAKE BAND SNOW WILL PRODUCE SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR AND REDUCE VISIBILITIES TO LESS THAN A MILE IN AREAS THROUGH 12 PM. DUE TO THE RECENT AND CONTINUING SNOWFALL...SIDEWALKS...PARKING LOTS AND AREA ROADWAYS REMAIN VERY SLICK AND IN MOST LOCATIONS SNOW COVERED. USE EXTREME CAUTION WHEN TRAVELING EARLY THIS MORNING...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATION. NYZ085-141700- SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 1004 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW TO CONTINUE THE REST OF THIS MORNING... A BROADENING AREA OF MODERATE TO AT TIMES HEAVY LAKE EFFECT SNOW FROM FROM DUNKIRK TO STURGEON POINT ACROSS INTERSTATE 90 EASTWARD TO NORTH BOSTON AND POINTS SOUTHWARD. THIS LAKE BAND SNOW WILL PRODUCE SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR AND REDUCE VISIBILITIES TO LESS THAN A MILE IN AREAS THROUGH 12 PM. DUE TO THE RECENT AND CONTINUING SNOWFALL...SIDEWALKS...PARKING LOTS AND AREA ROADWAYS REMAIN VERY SLICK AND IN MOST LOCATIONS SNOW COVERED. USE EXTREME CAUTION WHEN TRAVELING EARLY THIS MORNING...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATION.
Special weather statement, Jan 14, 10:05 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1005 AM EST SAT JAN 14 2012 NYZ019-020-141700- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 1005 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW TO CONTINUE THE REST OF THIS MORNING... A BROADENING AREA OF MODERATE TO AT TIMES HEAVY LAKE EFFECT SNOW FROM DUNKIRK TO STURGEON POINT ACROSS INTERSTATE 90 EASTWARD TO NORTH BOSTON AND POINTS SOUTHWARD. THIS LAKE BAND OF SNOW WILL PRODUCE SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR AND REDUCE VISIBILITIES TO LESS THAN A MILE IN AREAS THROUGH 12 PM. DUE TO THE RECENT AND CONTINUING SNOWFALL...SIDEWALKS...PARKING LOTS AND AREA ROADWAYS REMAIN VERY SLICK AND IN MOST LOCATIONS SNOW COVERED. USE EXTREME CAUTION WHEN TRAVELING EARLY THIS MORNING...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATION. NYZ085-141700- SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 1005 AM EST SAT JAN 14 2012 ...LAKE EFFECT SNOW TO CONTINUE THE REST OF THIS MORNING... A BROADENING AREA OF MODERATE TO AT TIMES HEAVY LAKE EFFECT SNOW FROM DUNKIRK TO STURGEON POINT ACROSS INTERSTATE 90 EASTWARD TO NORTH BOSTON AND POINTS SOUTHWARD. THIS LAKE BAND OF SNOW WILL PRODUCE SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR AND REDUCE VISIBILITIES TO LESS THAN A MILE IN AREAS THROUGH 12 PM. DUE TO THE RECENT AND CONTINUING SNOWFALL...SIDEWALKS...PARKING LOTS AND AREA ROADWAYS REMAIN VERY SLICK AND IN MOST LOCATIONS SNOW COVERED. USE EXTREME CAUTION WHEN TRAVELING EARLY THIS MORNING...ALLOW FOR EXTRA TIME TO ARRIVE AT YOUR DESTINATION.
Nearby
Lake Effect Snow Advisories in New York, 2012Every lake effect snow advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.